Lightning, Brazoria
- When
- June 25, 1:00 PM CST
- Where
- Brazoria County, Danbury
- Injuries
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 29.230, -95.350
Lightning strike at a Brazoria County golf course, seriously injuring one golfer.
Isolated streamer thunderstorms forming in the coastal regions moved north towards Houston metro in the early afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Isolated streamer thunderstorms forming in the coastal regions moved north towards Houston metro in the early afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 25, 8:37 AM CST, 4 hours 23 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
937 AM CDT MON JUN 25 2007
.DISCUSSION...
CURRENT FCST IS IN GOOD SOGGY SHAPE. PRECIP IS MOVING AS EXPECTED
SO DONT ANTICIPATE MANY FLOOD ISSUES TODAY EXCEPT MAYBE AT THE
USUAL LOW LYING URBAN SPOTS SHOULD ANY TRAINING SET UP. JUST GOING
TO TWEAK THE GRIDS BASED ON LATEST RADAR/SATELLITE/TEMP SNAPSHOT
AND RESEND. 47
&&
.PREV DISCUSSION... /ISSUED 343 AM CDT MON JUN 25 2007/
DISCUSSION...
CONVECTION OVER NORTHWEST GULF ALTHOUGH NOT INCREASING IN COVERAGE
(YET) GETTING STRONGER THE PAST FEW HOURS. LOWER LEVEL CONVERGENCE
NOTED NEAR THE COAST AND THIS HAS BEEN EVIDENCED BY CELLS GETTING
STRONGER AS IT APPROACH COASTAL REGION. MOVEMENT OF CELLS HAS BEEN
ABOUT 15 MPH TO THE NORTH AND THIS IS A POSITIVE NOTE CONSIDERING THE
POTENTIAL FOR HEAVY RAINFALL FROM FUTURE DEVELOPING CELLS. AS
PREVIOUSLY ADVERTISED PW VALUES INCREASING TODAY TO 2.1 TO 2.3
INCHES ACROSS CWFA AND THE HIGH MOISTURE LEVELS WILL CONTINUE
THROUGH TUESDAY BEFORE SOMEWHAT LOWERING ON WEDNESDAY AS HIGHER
MOISTURE FIELD SHIFTS TO NORTH TEXAS AND OKLAHOMA. WE SHALL
CONTINUE TO MENTION LOCALLY HEAVY RAINFALL MAINLY DURING DAYTIME
HOURS THE NEXT TWO DAYS. WE MAY GET WIDESPREAD ONE INCH TOTALS
ESPECIALLY OVER OUR WESTERN HALF THE NEXT 24 HOURS. LOCALIZED
AMOUNTS TO 4 INCHES IN AREAS WHERE THERE MAY BE CONVECTIVE
TRAINING. AS PREVIOUSLY DISCUSSED WE SHALL FORGO A FLOOD WATCH
FOR NOW SINCE CONVECTIVE CELLS PRODUCING HEAVY RAIN SHOULD BE
MOVING AT A REASONABLY GOOD CLIP AND LOW LEVEL FOCUSING MECHANISM
IS NOT EVIDENT AT THIS POINT. HPC INDICATE HEAVIER PRECIPITATION
FIELD (24 HOUR TOTALS) WILL BE SHIFTING TO NORTH TEXAS ON TUESDAY.
HOWEVER PW VALUES REMAINING AT THE SAME LEVELS ON TUESDAY FOR OUR
CWFA. WE SHALL KEEP A CLOSE WATCH ON DEVELOPING SCENARIO. IF
GROUNDS BECOME QUITE SATURATED TODAY AN FFA MAY BE ISSUED FOR
TOMORROW. WE SHALL SEE. PW VALUES START TO LOWER SOMEWHAT BY
THURSDAY BUT STILL REMAINING CLOSE TO 2 INCHES. UPPER LEVEL TROUGH
HANGING ON OVER TEXAS THROUGH WEEKEND ALTHOUGH WEAKENING LATER
THIS WEEK. MODEL SOUNDINGS INDICATE SLOWER MOVEMENT OF CELLS
DURING THIS PERIOD. GFS IS HINTING AT UPPER HIGH (CENTERED OVER
THE ROCKIES) EXPANDING TO THE NORTHERN PART OF TEXAS NEXT WEEK.
HOWEVER BOTH ECMWF AND GFS STILL INDICATE A WEAKNESS OVER THE
SOUTHERN PART OF TEXAS INCLUDING OUR AREA.
AVIATION...
SCATTERED LIGHT TO MODERATE RAIN SHOWERS ARE MOVING IN TO SOUTHEAST
TEXAS FROM THE COAST THIS MORNING. TAFS CURRENTLY MENTION VCSH FROM
ALONG THE COAST TO CXO. TERMINAL CONDITIONS MAY BRIEFLY DROP TO
MVFR/IFR THRESHOLDS IN HEAVIER SHOWERS...HOWEVER PREVAILING WX
SHOULD REMAIN VFR OVER NIGHT.
WITH DAYTIME HEATING...ABUNDANT MOISTURE...AND CONVERGENT LOW LEVEL
WINDS...EXPECT MORE WIDESPREAD SHRA/TSRA ACTIVITY DURING THE DAY
MONDAY. THIS ACTIVITY WILL BE STRONGEST ALONG THE COASTAL COUNTIES
IN THE MORNING...HOWEVER COVERAGE WILL EXTEND INLAND CENTRAL TX BY
MID AFTERNOON. 44
MARINE...
SUSTAINED SURFACE WINDS NEAR 15 KNOTS AT SEVERAL MARINE REPORTING
SITES PROMPTED SCEC FLAGS TO BE EXTENDED OVER ALL COASTAL WATERS
THROUGH 18Z MONDAY AND THOUGH 00Z TUESDAY FOR OFFSHORE WATERS. THE
NEARSHORE FLAGS MAY NEED TO BE EXTENDED BEYOND 18Z DEPENDING ON HOW
WELL BOUNDARY LAYER WINDS CONTINUE TO MIX DOWN TO THE SURFACE WITH
DAYTIME HEATING.
SEAS ARE RUNNING 3 TO 4 FEET THIS MORNING...HOWEVER THEY SHOULD
APPROACH 4 TO 7 FEET BY MONDAY NIGHT AS A RESULT OF THE CONTINUED
MODERATE SE FETCH. RAIN CHANCES WILL INCREASE MON-TUE AND WIND AND
SEAS WILL BE LOCALLY HIGHER IN AND NEAR ALL STORMS. 44
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 84 75 85 75 87 / 80 50 70 50 50
HOUSTON (IAH) 85 77 86 76 87 / 80 50 70 50 50
GALVESTON (GLS) 85 80 86 80 87 / 80 40 60 30 50
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 1 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: GALVESTON BAY...
MATAGORDA BAY.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...47HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 403 AM CDT MON JUN 25 2007 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238- 261100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 403 AM CDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THE UPPER LEVEL DISTURBANCE OVER TEXAS IN COMBINATION WITH HIGH MOISTURE LEVELS WILL RESULT IN THE DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS OVER OUR REGION. WITH THE SHOWERS AND THUNDERSTORMS MOVING NEAR 15 MPH WE CAN EXPECT WIDESPREAD ACCUMULATIONS UP TO ONE INCH. HOWEVER TRAINING OF STRONGER THUNDERSTORMS MAY PRODUCE LOCALIZED AMOUNTS APPROACHING 4 INCHES AND THIS MAY PRODUCE MINOR STREET FLOODING. .DAY TWO...TUESDAY HIGH MOISTURE LEVELS WILL REMAIN IN PLACE OVER OUR REGION ALONG WITH THE UPPER LEVEL DISTURBANCE. WE CAN AGAIN EXPECT TO HAVE NUMEROUS SHOWERS AND THUNDERSTORMS. THIS MAY BE MORE PREVALENT OVER THE NORTHERN PORTIONS OF SOUTHEAST TEXAS. WIDESPREAD ACCUMULATIONS 1/2 TO ONE INCH IS EXPECTED. LOCALIZED AMOUNTS TO 4 INCHES DUE TO TRAINING OF STORMS IS AGAIN POSSIBLE. THE FLOOD THREAT MAY INCREASE FOR TUESDAY IF THE GROUND IS ALREADY SATURATED. .DAYS THREE THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY ALTHOUGH AVAILABLE MOISTURE SLIGHTLY DECREASES IT WILL REMAIN HIGH ENOUGH FOR SCATTERED TO OCCASIONALLY NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP DURING THE LATE MORNING THROUGH THE MID EVENING HOURS EACH DAY. STORMS DURING THIS TIME PERIOD SHOULD MOVE QUITE A BIT SLOWER THAN THE ONES MONDAY AND TUESDAY AND WILL THEREFORE ALSO HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINS. THE FLOOD THREAT DURING THIS TIME PERIOD DEPENDS ON THE ACCUMULATIONS ADDED UP FROM THE PREVIOUS DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ANYTIME THIS WEEK FOR HEAVY RAIN AND OR FLOOD REPORTS.
The Houston radar (KHGX), 38 km away, was scanning. The volume nearest the first event began at 19:02 UTC.
1 lightning. Local standard time, as filed.
Lightning strike at a Brazoria County golf course, seriously injuring one golfer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38067.